Alert archive / New York / Coastal Flood Statements in 2011
Coastal Flood Statement 23, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Oct 14, 2011, 6:16 AM EDT for Nassau County, New York. It took effect at Oct 14, 2011, 9:00 AM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2011, 6:16 AM EDT (10:16 UTC)
- In effect from
- Oct 14, 2011, 9:00 AM EDT
- Expired
- Oct 14, 2011, 11:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
County Nassau County, NY
The radar
The Brookhaven radar (KOKX), 62 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 10.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
590 WHUS41 KOKX 141016 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 616 AM EDT FRI OCT 14 2011 ...LOCALLY MINOR COASTAL FLOODING THIS MORNING... NYZ179-141500- /O.NEW.KOKX.CF.S.0023.111014T1300Z-111014T1500Z/ SOUTHERN NASSAU- 616 AM EDT FRI OCT 14 2011 * LOCATIONS...SOUTH SHORE BAYS OF NASSAU COUNTY. * TIDAL DEPARTURES...1 1/2 TO 2 FT ABOVE ASTRONOMICAL TIDE. * TIMING...DURING THE TIMES OF HIGH TIDE THIS MORNING. * IMPACTS...WATER LEVELS WILL LOCALLY TOUCH OR SLIGHTLY EXCEED MINOR COASTAL FLOODING LEVELS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Oct 14, 6:10 AM EDT, 6 minutes earlier.
Area forecast discussion, Oct 14, 6:10 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
610 AM EDT FRI OCT 14 2011
.SYNOPSIS...
A WARM FRONT WILL PASS NORTH THROUGH THE REGION THIS MORNING. A
COLD FRONT WILL MOVE THROUGH THE AREA LATE TODAY. THIS FRONT MOVES
WELL TO THE EAST ON SATURDAY AS LOW PRESSURE PASSES WELL TO THE
NORTH. A COLD FRONT WILL PASS LATE SUNDAY. LOW PRESSURE WILL THEN
SLOWLY TRACK TOWARDS THE REGION MONDAY AND TUESDAY...DEEPENING
OVER THE AREA DURING THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
945Z UPDATE...ADJUSTED POP/QPF/WX BASED ON RADAR TRENDS AND THINKING
BELOW...OTHERWISE FORECAST ON TRACK.
A DEEP NEGATIVELY TILTING UPPER TROUGH OVER THE OHIO VALLEY WILL
PIVOT TOWARDS THE REGION TODAY...WITH A DEEP AND MOIST S/SE FLOW
AHEAD OF IT. AT THE SURFACE...LOW PRESSURE DEEPENS OVER ONTARIO AND
DRIFTS NORTH TODAY.
AN ASSOCIATED SURFACE WARM FRONT...CURRENTLY PASSING N THROUGH
LI AND NYC/NJ...IS EXPECTED TO GRADUALLY PUSH NORTH THROUGH THE
REMAINDER OF THE REGION EARLY THIS MORNING. THEN A SUBTLE PRE-
FRONTAL TROUGH...WEST OF THE REGION...PIVOTS NE TOWARDS THE AREA
EARLY THIS MORNING AND THEN GRADUALLY WORKS THROUGH BY EARLY THIS
AFTERNOON.
NUMEROUS SHOWER/TSRA ACTIVITY ALONG/N OF THE WARM FRONT EXPECTED
TO LIFT THROUGH NORTHERN ZONES EARLY THIS MORNING...WITH ANOTHER
AXIS OF SHRA/TSRA ACTIVITY DEVELOPING AHEAD/ALONG SUBTLE PRE-
FRONTAL TROUGH MOVING THROUGH THIS MORNING INTO EARLY AFTERNOON
FROM W TO E COINCIDING WITH PVA AHEAD OF APPROACHING SHORTWAVE.
GUSTY WINDS WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS THROUGH
EARLY AFTERNOON IN MARGINAL WARM SECTOR INSTABILITY...WITH HEAVY
DOWNPOURS AND LOCALIZED URBAN/POOR DRAINAGE FLOODING BEING MAIN
THREAT WITH PWATS AROUND 1.75 INCHES.
A BREAK IN RAINFALL LIKELY FROM W TO E IN THE WAKE OF THE
PRE-FRONTAL TROUGH...WITH EVEN SOME PARTIAL CLEARING POSSIBLE
ACROSS WESTERN SECTIONS WITH SUBSIDENCE IN WAKE OF SHORTWAVE.
THEN ANOTHER AREA OF SHOWERS AND TSTM LIKELY ALONG APPROACHING
COLD FRONT LATE THIS AFTERNOON/EARLY EVENING...WHICH WILL BE
SUPPORTED BY THE DYNAMICS OF THE APPROACHING TROUGH AXIS AND LEFT
FRONT QUAD OF AN APPROACHING UPPER LEVEL JET. WITH STRONG
FORCING...MARGINAL SURFACE INSTABILITY...AND STRONG DEEP LAYER
SHEAR...AN ISOLATED STRONG TO SEVERE TSTM IS POSSIBLE. PWATS FALL
IN THE WAKE OF PRE-FRONTAL TROUGH LATER THIS AFTERNOON AS WARM
CONVEYOR BELT MOVES EAST...SO HEAVY RAIN DOES NOT APPEARS TO BE AS
A HIGH A THREAT FROM THAT POINT ON.
WARM AND MUDDY CONDITIONS EXPECTED TODAY...WITH HIGHS GENERALLY IN
THE LOWER TO MID 70S. POTENTIAL FOR UPPER 70S ACROSS INTERIOR
WESTERN PORTIONS OF REGION INCLUDING NYC/NJ METRO WITH ANY BREAKS
OF SUN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
UPPER TROUGH AXIS PIVOTS THROUGH THE REGION LATE TODAY/THIS
EVENING WITH SURFACE COLD FRONT PUSHING THROUGH THE AREA. THIS
WILL HAVE ANY TSTM ACTIVITY PUSHING TO THE NE...WITH MAINLY WIDELY
SCATTERED LINGERING SHOWER ACTIVITY IN CYCLONIC FLOW ACROSS
INTERIOR ZONES.
MAIN STORY IN THE WAKE OF THE COLD FRONT TONIGHT WILL BE GUSTY WINDS
WITH A TIGHTENING PRESSURE GRADIENT AND CAA. WINDS GUSTS OF 30 TO 40
MPH POSSIBLE...PARTICULARLY IMMEDIATELY IN WAKE OF COLD FRONTAL
PASSAGE THIS EVENING. WOULD EXPECT GUSTS TO DIE OFF A BIT OVER
NIGHT THOUGH WITH REDUCED MIXING.
MAINLY DRY...BUT BREEZY AND COOLER CONDITIONS EXPECTED ON SATURDAY.
WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH LIKELY.
WINDS APPEAR TO FALL JUST SHORT OF WIND ADVISORY AT THIS TIME...BUT
WILL BE CLOSE. WITH DEEP CYCLONIC FLOW OVER THE REGION WOULD
EXPECT A GOOD DEAL OF AFTERNOON INSTABILITY CU...AND PERHAPS
ISOLATED SHOWERS/SPRINKLES...PARTICULARLY NW OF NYC. TEMPS LIKELY
ONLY MAXING OUT IN THE LOWER 60S INTERIOR TO MID 60S COAST WITH
CANADIAN AIRMASS ADVECTING INTO THE REGION.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
FAIR WEATHER SAT NGT INTO SUN WITH LOW RH AND A BREEZE. FRONT TRACKS
THRU SUN NGT INTO MON. NOT A LOT OF MOISTURE SO SCT SHRA FCST. SWD
PROGRESS OF THE FRONT WILL BE SLOW HOWEVER AS IT ALIGNS WITH THE UPR
LVL FLOW. AFTER ABOUT 12 HRS OF FAIR WEATHER BEHIND THE FRONT...WAA
STARTS AS H5 TROF DROPS INTO THE MIDWEST. A RAPID RISE IN HUMIDITY
CAN BE EXPECTED. FORCING WILL BE LIMITED WITH THE TROF TO THE W.
ALTHOUGH SOME RUNS SUGGEST AN ISOLD SHRA...FCST KEPT DRY WITH A
STABLE ONSHORE FLOW.
DEEP LOW PRES THEN BRINGS WIND AND RAIN TO THE CWA MID WEEK. EXACT
TIMING AND INTENSITY STILL NOT LOCKED IN...BUT RIGHT NOW MODELS
HITTING ON WED INTO EARLY THU. INTENSITY WILL DETERMINE MAX WINDS ON
THE BACKSIDE OF THE STORM THU. ATTM ADVY LVL WINDS
POSSIBLE...ESPECIALLY IF THE LOW DROPS INTO THE 970S IN CANADA AS
SOME OF THE DATA SUGGESTS. A ROUND OF HVY RAIN BUT PCPN LIKELY TO BE
CUT OFF IMMEDIATELY BEHIND THE LOW DUE TO THE DRY SLOT.
&&
.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
A WARM FRONT HAS LIFTED NORTH OF THE CITY TERMINALS. AS A
RESULT...VSBYS HAVE INCREASE TO VFR AT MOST OF THE TERMINALS. CIGS
CONTINUE TO REMAIN IFR...HOWEVER CIGS OVER LONG ISLAND HAVE
IMPROVED TO MVFR IN SPOTS.
AMENDED TAFS WILL CONTINUE TO SHOW A SLOW IMPROVEMENT THROUGH THE
MORNING. VFR CONDITIONS ARE EXPECTED BY LATE MORNING/EARLY
AFTERNOON. A CHANCE OF SHOWERS WILL BE POSSIBLE AT JUST ABOUT ANY
TIME DURING THE DAT TODAY.
WINDS START OFF EASTERLY AND GRADUALLY BECOME SOUTHERLY BY MIDDAY.
AFTER 00Z...WINDS BECOME SOUTHWESTERLY AND INCREASE TO 10-15 KT.
GUSTS TO 20 KT WILL ALSO BE POSSIBLE.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS LIKELY THIS MORNING FOR CHANGING CIGS
AND VSBYS.
KLGA FCSTER COMMENTS: AMENDMENTS LIKELY THIS MORNING FOR CHANGING CIGS
AND VSBYS.
KEWR FCSTER COMMENTS: AMENDMENTS LIKELY THIS MORNING FOR CHANGING CIGS
AND VSBYS.
KTEB FCSTER COMMENTS: AMENDMENTS LIKELY THIS MORNING FOR CHANGING CIGS
AND VSBYS.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY THIS MORNING FOR CHANGING CIGS
AND VSBYS.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY THIS MORNING FOR CHANGING CIGS
AND VSBYS.
OUTLOOK FOR 06Z FRIDAY THROUGH TUESDAY...
FRI NIGHT...VFR WITH GUSTY WINDS.
SAT THRU MON...VFR. A SLIGHT CHC OF SHOWERS SUNDAY NIGHT.
TUE...CONDITIONS LOWERING TO MVFR TO IFR IN DEVELOPING RAIN.
&&
.MARINE...
SCA SEAS HAVE DEVELOPED OVER THE OCEAN WATERS IN RESPONSE TO A
PERSISTENT S/SE FLOW WHICH WILL CONTINUE THROUGH THE AFTERNOON.
WINDS ARE EXPECTED TO SHIFT TO THE SW/W LATER TODAY/THIS EVENING
AND THEN INCREASE TO AT LEAST SCA LEVELS ACROSS ALL WATERS AS THE
PRESSURE GRADIENT TIGHTENS ACROSS THE REGION. WITH MODERATE POTENTIAL
FOR GALE FORCE GUSTS ACROSS THE OCEAN WATERS A GALE WATCH HAS BEEN
ISSUED STARTING THIS EVENING. THERE IS A LOW END POTENTIAL FOR
GALE GUSTS ACROSS THE EASTERN LI SOUND AS WELL...BUT NOT ENOUGH
CONFIDENCE FOR WATCH AT THIS TIME. THE STRONG WINDS ARE EXPECTED
TO CONTINUE THROUGH SATURDAY INTO SATURDAY NIGHT...WITH AT LEAST
OCCASIONAL GALE GUSTS POSSIBLE ALL NEARSHORE WATERS. OCEAN SEAS
WILL REMAIN IN THE 5 TO 8 FT RANGE DUE TO THE COMBINED SOUTHERLY
SWELLS AND STRONG WINDS...WHILE SEAS ON THE SOUND WILL LIKELY
BUILD TO 3 TO 5 FT BY SAT.
SCA CONDITIONS ALL WATERS SAT NGT. GALES POSSIBLE ON THE OCEAN AND
PERHAPS ERN ZONES. WINDS BECOME MARGINAL ON THE PROTECTED WATERS
SUN. SCA CONDITIONS WILL CONTINUE ON THE OCEAN.
ENHANCEMENT OF THE WINDS WITH ANOTHER FRONT SUN NGT. POTENTIAL FOR A
BRIEF PERIOD OF GALES ON THE OCEAN. CONDITIONS WILL THEN SLOWLY
IMPROVE THRU THE BEGINNING OF NEXT WEEK. DEEP LOW PRES WILL THEN
IMPACTS THE WATERS FOR THE MIDDLE OF THE WEEK. GALES POSSIBLE.
&&
.HYDROLOGY...
BANDS OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL BRING 3/4 TO 1
3/4 INCHES OF RAIN ACROSS THE REGION THROUGH THIS EVENING...WITH
HIGHEST AMOUNTS ACROSS WESTERN AND NORTHERN ZONES. AREAS RECEIVING
LOCALLY HEAVY RAINFALL WILL EXPERIENCE MINOR URBAN/POOR DRAINAGE
FLOODING...WITH A LOCALIZED FLASH FLOOD THREAT IN ANY TRAINING
CELLS.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES OF AROUND 1 1/2 FT ABOVE NORMAL ARE EXPECTED TO
KEEP WATER LEVELS BELOW MINOR COASTAL FLOOD BENCHMARKS DURING THE
TIMES OF HIGH TIDE THIS MORNING ACROSS NY HARBOR AND LI SOUND.
WATER LEVELS ARE EXPECTED TO TOUCH MINOR BENCHMARKS ALONG THE
SOUTH SHORE BACK BAYS OF NASSAU COUNTY...SO WILL ISSUE A SHORT
FUSE STATEMENT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 AM EDT SUNDAY
FOR ANZ330-335-338-340-345.
GALE WATCH FROM THIS EVENING THROUGH LATE SATURDAY NIGHT FOR
ANZ350-353-355.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ350-
353-355.
&&
SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...JMC
AVIATION...BC
MARINE...JMC/NV
HYDROLOGY...NV
TIDES/COASTAL FLOODING...NVHazardous weather outlook, Oct 14, 5:24 AM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 524 AM EDT FRI OCT 14 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-150930- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 524 AM EDT FRI OCT 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NARROW BANDS OF HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY THIS MORNING INTO EARLY THIS AFTERNOON...WHICH MAY PRODUCE MINOR URBAN...POOR DRAINAGE...AND SMALL STREAM FLOODING. ANOTHER ROUND OF HEAVY SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE APPROACH OF A COLD FRONT ARE LIKELY LATE THIS AFTERNOON INTO EARLY EVENING. A FEW OF THESE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS APPROACHING SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-150930- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 524 AM EDT FRI OCT 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NARROW BANDS OF HEAVY SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING. ANOTHER ROUND OF HEAVY SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE APPROACH OF A COLD FRONT ARE LIKELY LATE THIS AFTERNOON INTO EARLY EVENING. A FEW OF THESE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS APPROACHING SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-150930- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 524 AM EDT FRI OCT 14 2011 ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. NARROW BANDS OF HEAVY SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING. ANOTHER ROUND OF HEAVY SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE APPROACH OF A COLD FRONT ARE LIKELY LATE THIS AFTERNOON INTO EARLY EVENING. A FEW OF THESE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS APPROACHING SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Oct 14, 12:50 AM EDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1250 AM EDT FRI OCT 14 2011
NJZ002-004-006-103>108-NYZ067-069-071>075-176-140545-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN
QUEENS-ORANGE-RICHMOND (STATEN IS.)-ROCKLAND-SOUTHERN
WESTCHESTER-WESTERN BERGEN-WESTERN ESSEX-WESTERN PASSAIC-WESTERN
UNION-
1250 AM EDT FRI OCT 14 2011
...STRONG THUNDERSTORMS WILL IMPACT BERGEN...BRONX...ESSEX...
HUDSON...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...PASSAIC...
QUEENS...RICHMOND (STATEN ISLAND)...ROCKLAND...SOUTHERN
WESTCHESTER...UNION AND WESTERN ORANGE COUNTIES...
AT 1248 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHWEST OF NEWTON TO LONG BRANCH MOVING NORTH AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO 1 1/2 INCHES AN HOUR...IS OCCURRING WITH
THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND
MINOR FLOODING OF POOR DRAINAGE AREAS. WINDS UP TO 35 MPH ARE ALSO
POSSIBLE WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4150 7475 4153 7446 4106 7389 4100 7389
4103 7385 4057 7388 4056 7401 4061 7405
4052 7413 4049 7425 4060 7422 4060 7446
4066 7441 4067 7447 4075 7437 4097 7429
4104 7450 4120 7437 4136 7470
NVSpecial weather statement, Oct 14, 1:33 AM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
133 AM EDT FRI OCT 14 2011
CTZ005-009-NJZ002-004-006-103>106-NYZ067>073-176>179-140630-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-HUDSON-NEW YORK
(MANHATTAN)-NORTHERN FAIRFIELD-NORTHERN NASSAU-NORTHERN
QUEENS-NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-SOUTHERN
FAIRFIELD-SOUTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN
WESTCHESTER-WESTERN BERGEN-WESTERN ESSEX-WESTERN PASSAIC-
133 AM EDT FRI OCT 14 2011
...STRONG THUNDERSTORMS WILL IMPACT BERGEN...BRONX...FAIRFIELD...
HUDSON...NASSAU...NEW YORK (MANHATTAN)...NORTHERN ESSEX...ORANGE...
PASSAIC...PUTNAM...QUEENS...ROCKLAND AND WESTCHESTER COUNTIES...
AT 126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITE MEADOW LAKE TO
WANTAGH...AND MOVING NORTH AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN IS OCCURRING
WITH THESE STORMS. A QUICK 1/2 TO 3/4 OF AN INCH OF RAIN WITHIN A
HALF HOUR IS EXPECTED WITH THESE STORMS. THIS WILL LIKELY CAUSE SOME
MINOR FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS. IN
ADDITION...WINDS UP TO 35 MPH ARE ALSO POSSIBLE WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4150 7464 4151 7448 4164 7427 4159 7396
4145 7399 4153 7346 4105 7344 4099 7365
4087 7373 4091 7350 4061 7342 4059 7351
4082 7434 4097 7429 4104 7450 4120 7437
4133 7465
NVLocal storm report, Oct 14, 2:08 AM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
208 AM EDT FRI OCT 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 AM FLOOD NEWARK 40.72N 74.17W
10/14/2011 ESSEX NJ LAW ENFORCEMENT
WESTBOUND AND EASTBOUND LOCAL LANES OF ROUTE 78 /EXITS 56
TO 58/ NEAR NEWARK AIRPORT ARE CLOSED TO DUE FLASH
FLOODING.
&&
BCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 12:50 AM EDT | Special Weather Statement | OKX | Kings, New York, Orange, Richmond, Rockland | 55 min |
| Oct 14, 1:33 AM EDT | Special Weather Statement | OKX | Bronx, Nassau, New York, Orange, Putnam, Rockland and 1 more | 57 min |
| Oct 14, 2:25 AM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 80 min |
| Oct 14, 4:43 AM EDT | Gale Watch | OKX | 9 hr | |
| Oct 14, 2:04 PM EDT | Gale Warning | OKX | 31 hr | |
| Oct 14, 3:25 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond, Rockland and 1 more | 110 min |
| Oct 14, 3:27 PM EDT | Special Weather Statement | OKX | Orange | 63 min |
| Oct 14, 3:33 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 57 min |
| Oct 14, 3:51 PM EDT | Special Marine Warning | OKX | 24 min | |
| Oct 14, 4:27 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 48 min |
| Oct 14, 4:55 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 55 min |
Nearby
Coastal Flood Statements in New York, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.